Includes Expert Content
Cortisone with Birth Control
avatar
An_213750 posted:
I have been on birth control for about a year, and this week my doctor gave me a cortisone shot, supposedly to help my allergies. Will this interfere with my birth control?
Should I be worried to have protected sex after having this injection? How long will it stay in my system for?
PLEASE help!
Reply
 
avatar
ashleymg2 replied to Elle0317's response:
If you don't have an answer for me, don't reply? Simple enough?
 
avatar
Elle0317 replied to ashleymg2's response:
No need to get nasty...no one is going to have your answer except the Dr who injected you.
 
avatar
Karen Luster, MD responded:

Medications that tend to decrease the potency of hormonal birth control are
· several seizure medications such as phenytoin and topiramate but not gabapentin, lamotrigine or levetiracetam.
· rifampin — this it the notorious antibiotic not the penicillin based or related ones
· And St. John's Wort.

Steroid injections are not on the list.